2020 Conference Program

Thursday August 6, 2020

Virtual (Via Zoom) Koi Pond Gathering 

Traditionally, we start our Roundup each year by gathering at the Koi Pond to mingle, introduce ourselves, and then debate “The Question”. The first evening is an excellent icebreaker and welcome to the whole shebang.  The Question changes every year and a lively conversation is encouraged. This event is always a chance to share snacks & libations together and participants are welcome to follow this tradition in the Zoom environment.

 

5:30pm to 6:00pm

Happy Hour – Social visiting and informal “hellos”

6:00pm to 6:45pm

Moderated Individual Introductions

7:00pm to 9:00pm

The Question – moderated conversation

9:00pm to 12:00am

Optional Open Forum Zoom space

 


 
 

Friday, August 7, 2020

Time to join in and circle the wagons of our screens Woopin’ & a-Hollerin’ across the prairies of cyberspace.

 

9:30am to 10:45am

COVID-19:  The Fed’s Response and Current Economic Conditions

(Approved for 1.5 hrs of CE Credit)

 

Speaker: Liz Laderman PhD 

In this presentation, we will discuss the Fed’s emergency lending facilities and look at current economic conditions regarding the overall growth of the economy, employment, and inflation. We will talk about the responses to the Fed’s emergency measures, possible recovery scenarios, different measures of unemployment, and the Fed’s continuing commitment to 2% inflation.

11:00am to 12:15pm

Move over millennials, we have reached the end of the alphabet: Exploring Generation Z’s financial attitudes and behaviors

(Approved for 1.5 hrs of CE Credit)

 

Speaker: Stan Treger, PhD 

With the number of members from the “Silent” and the “Baby Boomer” generations retiring currently, it is no surprise that much of our industry’s focus is on this population. There is, however, a new generation entering the workplace. This “Generation Z,” is now the most populous generation in the U.S. The oldest members of which, typically thought to be born after 1995, have been working for several years and may be starting families. Until now, no research has examined their financial attitudes and behaviors in detail, which can present challenges to advisors who aim to develop financial strategies for these young professionals. In this session, Stan will present research he has conducted on Generation Z’s attitude toward a variety of financial topics. Learn how we as advisors can attract and provide the best advice to our next generation of clients.

1:15pm to 2:30pm

Death of the Pie Chart: Stop Hiding Behind the Numbers in the Age Of AI

(Approved for 1.5 hrs of CE Credit)

 

Speaker: Doug Fritz 

Think of all of the technology that exists inside of a hospital. MRI, EKG, X-ray, and a whole alphabet soup of different machines that can show every granular detail about who we are and what ails us. Now, consider how worthless all of this technology is without the interpretive and communicative skills of a trained physician. Our analytical skills will always be limited by how well we can communicate our insights to clients. Don’t fall into the trap of trying to over-educate as to discuss at our level, learn to communicate at theirs. Join Doug Fritz as he explains how to think about technology and to utilize tools which will help us deliver impactful advice.

2:45pm to 4:00pm

New World or Same Old? Investment Markets after the Pandemic

(Approved for 1.5 hrs of CE Credit)

 

Panel moderated by Eduardo Repetto, PhD 

What have we learned from this year’s market? What is the same as in other crashes and recoveries and what is different? What can we do when the markets are disorderly? What is new with value-, small-, and profitability-premiums? Are ETFs or mutual funds more suited to volatile markets? Join us in a moderated discussion with Eduardo Repetto, Ph.D., Chief Investment Officer of Avantis Investors™ as he tackles these questions and more. Audience participation is encouraged so bring your questions!

4:15pm to 5:15pm

Wisdom in Our Midst – smaller 1 hr groups

Various

This will be a free-wheeling session composed of Roundup participants exploring questions that have been submitted by the other participants on any planning-related topic.

5:15pm to 5:45pm

Happy Hour “Hoedown” Meeting. Un-moderated social time.

5:45pm to 6:15pm

Closing comments  and voluntary individual comments/shares

Join Us!

Roundup Flyer